Alert archive / Texas / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 141, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this severe thunderstorm warning at Nov 15, 2011, 12:26 PM CST for Fayette County, Lavaca County, Texas. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Nov 15, 2011, 12:26 PM CST (18:26 UTC)
- Expired
- Nov 15, 2011, 1:00 PM CST
- In force
- 34 min
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
Counties Fayette County, TX, Lavaca County, TX
The radar
The Austin/San Antonio radar (KEWX), 110 km from the middle of the area, began a volume at 18:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 15, 6:38 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 12:00Z, 6.4 hours before the alert went out and 227 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1492 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 541 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 214 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
935 WUUS54 KEWX 151826 SVREWX TXC149-285-151900- /O.NEW.KEWX.SV.W.0141.111115T1826Z-111115T1900Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1226 PM CST TUE NOV 15 2011 THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL FAYETTE COUNTY... EXTREME NORTH CENTRAL LAVACA COUNTY... * UNTIL 100 PM CST. * AT 1224 PM CST...NWS METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR SCHULENBURG...AND MOVING NORTHEAST AT 20 MPH. * SOME LOCATIONS IN THE WARNING INCLUDE HIGH HILL...FREYBURG...SWISS ALP...DUBINA AND AMMANNSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST TUESDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2974 9676 2958 9699 2975 9707 2988 9689 TIME...MOT...LOC 1827Z 227DEG 19KT 2970 9696 $$
1 follow-up statement
986 WWUS54 KEWX 151842 SVSEWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1242 PM CST TUE NOV 15 2011 TXC285-151852- /O.CAN.KEWX.SV.W.0141.000000T0000Z-111115T1900Z/ LAVACA TX- 1242 PM CST TUE NOV 15 2011 ...THE SEVERE THUNDERSTORM WARNING FOR EXTREME NORTH CENTRAL LAVACA COUNTY IS CANCELLED... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST TUESDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. LAT...LON 2974 9679 2964 9700 2975 9707 2988 9689 TIME...MOT...LOC 1842Z 227DEG 19KT 2975 9689 $$ TXC149-151900- /O.CON.KEWX.SV.W.0141.000000T0000Z-111115T1900Z/ FAYETTE TX- 1242 PM CST TUE NOV 15 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CST FOR SOUTH CENTRAL FAYETTE COUNTY... AT 1236 PM CST...NWS METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR HIGH HILL...OR NEAR SCHULENBURG...MOVING NORTHEAST AT 20 MPH. SOME LOCATIONS IN THE WARNING AREA INCLUDE SWISS ALP...DUBINA AND AMMANNSVILLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 PM CST TUESDAY AFTERNOON FOR SOUTH CENTRAL TEXAS. && LAT...LON 2974 9679 2964 9700 2975 9707 2988 9689 TIME...MOT...LOC 1842Z 227DEG 19KT 2975 9689 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 15, 11:47 AM CST, 39 minutes earlier.
Area forecast discussion, Nov 15, 11:47 AM CST, 39 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1147 AM CST TUE NOV 15 2011 .DISCUSSION... SEE AVIATION DISCUSSION. && .AVIATION... IMPROVEMENT TO VFR IS FORECAST AT I-35 TERMINALS OVER THE NEXT COUPLE OF HOURS. OTHERWISE...VFR CONDITIONS ARE FORECAST TO PERSIST THROUGH THE TAF PERIOD WITH AN INCREASING WESTERLY LOW LEVEL FLOW. FOG IS FORECAST EAST OF I-35 TERMINALS WEDNESDAY MORNING AND NOT EXPECTED TO IMPACT THE TAF SITES AT THIS TIME. A COLD FRONT WILL PUSH THROUGH WEDNESDAY EVENING AND CHANGE THE LOW LEVEL FLOW TO A NORTHERLY DIRECTION. && .PREV DISCUSSION... /ISSUED 659 AM CST TUE NOV 15 2011/ UPDATE... THE EASTERN HALF OF SOUTH CENTRAL TEXAS REMAINS UNDER A SEVERE THUNDERSTORM WATCH THROUGH MID MORNING. UPDATED ZONE FORECAST TO SHOW CURRENT AND EXPECTED WEATHER CONDITIONS WITHIN THE NEXT FEW HOURS. PREV DISCUSSION... /ISSUED 543 AM CST TUE NOV 15 2011/ AVIATION... IFR/MVFR CIGS WITH MVFR VSBYS IN ISOLD SHRA WILL PERSIST AHEAD OF AND IMMEDIATELY BEHIND A LINE OF SHRA/TSRA AS IT MOVES EAST ACROSS SOUTH CENTRAL THIS MORNING INTO EARLY AFTERNOON. CLOUDS WILL DECREASE AN HOUR OR TWO AFTER THE LINE PASSES WITH SKIES BECOMING VFR. DAMAGING DOWNDRAFT WIND GUSTS UP TO 50 KTS ARE POSSIBLE WITH THE LINE OF SHRA/TSRA. OTHERWISE...WINDS WILL BE SLY LESS THAN 10 KTS AHEAD OF THE LINE AND WLY LESS THAN 10 KTS BEHIND THE LINE. PREV DISCUSSION... /ISSUED 421 AM CST TUE NOV 15 2011/ DISCUSSION... LIGHT TO MODERATE SHOWERS AND ISOLATED THUNDERSTORMS WITH EMBEDDED HEAVY DOWNPOURS ARE AFFECTING PORTIONS OF THE EDWARDS PLATEAU/WESTERN HILL COUNTRY AND THE NORTHERN PART OF THE RIO GRANDE. THIS ACTIVITY IS ASSOCIATED WITH THE WELL ADVERTISED UPPER LOW CURRENTLY OVER THE BIG BEND AREA. THIS SYSTEM IS FORECASTED TO MOVE EASTWARD AND ACROSS SOUTH CENTRAL TEXAS DURING THE MORNING HOURS. AS THE UPPER LOW MOVES ACROSS SOUTH CENTRAL TEXAS THIS MORNING...CHANCES OF SHOWERS AND THUNDERSTORMS WILL GO UP DUE TO INCREASING INSTABILITY OVER THE REGION. SOME THUNDERSTORMS MAY BE SEVERE WITH DAMAGING WINDS. ALSO...LOCALLY HEAVY RAINFALL IS POSSIBLE SINCE FORECAST SOUNDING PW'S ARE RUNNING ABOVE THE TWO STANDARD DEVIATIONS FOR THIS TIME OF THE YEAR...WHICH BASICALLY IS AN EXCELLENT MARKER FOR FORECASTING HEAVY PRECIPITATION. A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT FOR THE WESTERN HALF OF SOUTH CENTRAL TEXAS UNTIL 9 AM CST THIS MORNING. HOWEVER...THIS SEVERE THUNDERSTORM WATCH MAY BE EXTENDED AND EXPANDED LATER THIS MORNING. STAY TUNED...FOR UPDATED INFORMATION AND POSSIBLE WATCHES AND WARNINGS AS STORMS MOVE EASTWARD AND BEGIN TO IMPACT POPULATED AREAS AND METRO CITIES. LATER THIS AFTERNOON...THE UPPER LOW SHOULD BE OUT FROM OUR COUNTY FORECAST WARNING AREA WHILE DRYING CONDITIONS ARE EXPECTED TO FILTER IN FROM THE WEST. A PACIFIC COLD FRONT IS EXPECTED TO ENTER THE LOCAL AREA LATE TONIGHT INTO WEDNESDAY MORNING. THIS FRONT WILL KEEP DRY AND MILD WEATHER CONDITIONS FOR THE NEXT FEW DAYS WITH MORNING TEMPS ON THE COOL SIDE...ESPECIALLY THURSDAY MORNING. NEXT CHANCES OF RAIN ARE EXPECTED LATE DURING THE UPCOMING WEEKEND INTO MONDAY AS AN UPPER LOW SYSTEM APPROACHES THE LOCAL AREA FROM THE SOUTHWEST CONUS. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 74 57 77 48 67 / 80 10 - - - AUSTIN BERGSTROM INTL AIRPORT 74 52 77 45 68 / 80 10 - - - NEW BRAUNFELS MUNI AIRPORT 76 55 78 48 69 / 80 - - - - BURNET MUNI AIRPORT 74 53 73 43 65 / 80 10 - - - DEL RIO INTL AIRPORT 79 54 80 49 68 / 20 0 0 - - GEORGETOWN MUNI AIRPORT 74 54 74 44 66 / 80 10 - - - HONDO MUNI AIRPORT 79 53 80 45 70 / 80 - - - - SAN MARCOS MUNI AIRPORT 76 54 77 47 68 / 80 10 - - - LA GRANGE - FAYETTE REGIONAL 76 57 77 50 68 / 80 10 - - - SAN ANTONIO INTL AIRPORT 78 57 79 50 69 / 80 - - - - STINSON MUNI AIRPORT 80 58 81 50 70 / 80 - - - - && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...22 SYNOPTIC/GRIDS...11 PUBLIC SERVICE/DATA COLLECTION...32
Hazardous weather outlook, Nov 15, 5:51 AM CST, 6 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 551 AM CST TUE NOV 15 2011 TXZ171>173-183>194-202>209-217>225-228-161200- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 551 AM CST TUE NOV 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT... AN UPPER LEVEL STORM SYSTEM WILL MOVE EAST ACROSS SOUTH CENTRAL TEXAS DURING THE DAYTIME HOURS TODAY. A LINE OF SHOWERS AND THUNDERSTORMS WILL MOVE EAST ACROSS THE AREA WITH ISOLATED SHOWERS AND PATCHES OF RAIN AHEAD OF AND IMMEDIATELY BEHIND THE LINE. THE MAIN THREATS WILL BE LOCALLY HEAVY DOWNPOURS AND SEVERE STORMS WITH DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Nov 15, 10:59 AM CST, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1059 AM CST TUE NOV 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1031 AM FUNNEL CLOUD N NIXON 29.27N 97.76W
11/15/2011 GONZALES TX LAW ENFORCEMENT
FUNNEL CLOUDS SIGHTED BETWEEN NIXON AND SMILEY NEAR
FM97.
&&
EVENT NUMBER EWX1100367
PMLocal storm report, Nov 15, 11:30 AM CST, 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1130 AM CST TUE NOV 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0200 AM HAIL N BRACKETTVILLE 29.32N 100.41W
11/15/2011 E0.25 INCH KINNEY TX PUBLIC
PEA SIZE HAIL... STRONG WINDS AND NICE HEAVY RAINS.
&&
EVENT NUMBER EWX1100368
PMLocal storm report, Nov 15, 11:43 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1143 AM CST TUE NOV 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1113 AM FUNNEL CLOUD 6 WSW GONZALES 29.48N 97.54W
11/15/2011 GONZALES TX FIRE DEPT/RESCUE
FUNNEL CLOUD SIGHTED NEAR THE TOWN OF COST.
&&
EVENT NUMBER EWX1100369
PMSpecial weather statement, Nov 15, 11:43 AM CST, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1143 AM CST TUE NOV 15 2011 TXZ173-193-194-209-223-225-151830- BASTROP-FAYETTE-GONZALES-LAVACA-LEE-WILLIAMSON- 1143 AM CST TUE NOV 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR BASTROP...EXTREME SOUTHEASTERN WILLIAMSON...WESTERN LEE...NORTHWESTERN LAVACA...NORTHEASTERN GONZALES AND WESTERN FAYETTE COUNTIES UNTIL 1230 PM CST... AT 1136 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM ELGIN TO BASTROP TO CISTERN TO SHINER...AND MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... MOULTON... ELGIN... SMITHVILLE... FLATONIA... SCHULENBURG... LA GRANGE... GIDDINGS... LEXINGTON... CIRCLE D-KC ESTATE... MULDOON... THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
Local storm report, Nov 15, 11:45 AM CST, 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1145 AM CST TUE NOV 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1120 AM TSTM WND DMG N GONZALES 29.51N 97.45W
11/15/2011 GONZALES TX FIRE DEPT/RESCUE
NUMEROUS TREES SNAPPED... SEVERAL BUILDING DAMAGED AND
POWER LINES POLE BROKEN.
&&
EVENT NUMBER EWX1100370
PMSpecial weather statement, Nov 15, 12:21 PM CST, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1221 PM CST TUE NOV 15 2011 TXZ173-193-194-209-225-151900- BASTROP-FAYETTE-LAVACA-LEE-WILLIAMSON- 1221 PM CST TUE NOV 15 2011 ...SIGNIFICANT WEATHER ADVISORY FOR EASTERN BASTROP...SOUTHEASTERN WILLIAMSON...LEE...NORTHERN LAVACA AND FAYETTE COUNTIES UNTIL 100 PM CST... AT 1212 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTHEAST OF THRALL TO 6 MILES SOUTHEAST OF PAIGE TO 6 MILES NORTHWEST OF HALLETTSVILLE...AND MOVING NORTHEAST AT 20 MPH. WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... SCHULENBURG... GIDDINGS... LEXINGTON... LA GRANGE... FEDOR... TANGLEWOOD... DIME BOX... ROUND TOP... FAYETTEVILLE... SERBIN... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. THE HEAVY RAIN MAY FLOOD LOW LYING AREAS SUCH AS DITCHES...LOW WATER CROSSINGS AND UNDERPASSES. DO NOT DRIVE YOUR VEHICLE ACROSS FLOODED ROADWAYS.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 15, 1:52 AM CST | Severe Thunderstorm Warning | EWX | Kinney | 53 min |
| Nov 15, 3:11 AM CST | Severe Thunderstorm Warning | EWX | Kinney, Maverick | 64 min |
| Nov 15, 4:09 AM CST | Severe Thunderstorm Warning | EWX | Uvalde, Zavala | 36 min |
| Nov 15, 4:46 AM CST | Severe Thunderstorm Warning | EWX | Frio, Medina, Uvalde, Zavala | 31 min |
| Nov 15, 8:43 AM CST | Areal Flood Advisory | EWX | Bexar, Comal, Guadalupe, Hays, Kendall | 107 min |
| Nov 15, 10:15 AM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Gonzales, Guadalupe, Hays, Travis | 105 min |
| Nov 15, 11:29 AM CST | Areal Flood Advisory | EWX | Bastrop, Caldwell, Fayette, Gonzales, Lavaca | 2 hr |
Nearby
Severe Thunderstorm Warnings in Texas, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.